MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Codes Premature Activation (1484); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent started to deploy before entering the body.A 8 x 80 x 130 innova self-expanding stent was selected for a bilateral external iliac stenting procedure.The sent was inadvertently deployed prior to entering the patient.There were no patient complications reported and the procedure was completed with another stent.
 
Additional Manufacturer Narrative
Device eval.By manufacturer: the returned product consisted of an innova self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed a kink to the outer sheath at the nosecone.The stent was partially deployed 17mm from the sheath.Microscopic examination revealed no additional damages.The pull rack and yellow thumbwheel lock was still in the manufactured position.A test guidewire was inserted into the device and was able to pass through, with some resistance, at the kinked section.Inspection of the remainder of the device, revealed no other damage or irregularities.Product analysis confirmed the stent is partially outside of the sheath.
 
Event or Problem Description

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12573458
Report Number2134265-2021-12372
Device Sequence Number16374753
Product Code NIP
UDI-Device Identifier08714729874195
UDI-Public08714729874195
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2026
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0027526905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale